Advertisement

Communications in Mathematical Physics

, Volume 83, Issue 1, pp 11–29 | Cite as

Removable singularities in Yang-Mills fields

  • Karen K. Uhlenbeck
Article

Abstract

We show that a field satisfying the Yang-Mills equations in dimension 4 with a point singularity is gauge equivalent to a smooth field if the functional is finite. We obtain the result that every Yang-Mills field overR4 with bounded functional (L2 norm) may be obtained from a field onS4=R4∪{∞}. Hodge (or Coulomb) gauges are constructed for general small fields in arbitrary dimensions including 4.

Keywords

Neural Network Statistical Physic Complex System Nonlinear Dynamics Quantum Computing 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Atiyah, M. F.: Geometry of Yang-Mills fields, Lezioni Fermi, Accademia Nazionale Dei Lincei Scuola Normale Superiore, Pisa (1979)Google Scholar
  2. 2.
    Atiyah, M. F. Bott, R.: On the Yang-Mills equations over Riemann surfaces (Preprint)Google Scholar
  3. 3.
    Atiyah, M. F. Hitchen, N. Singer, I.: Proc. R. Soc. London A362, 425–461 (1978)Google Scholar
  4. 4.
    Bourguignon, J. P. Lawson, H. B.: Yang-Mills theory: Its physical origins and differential geometric aspects (Preprint)Google Scholar
  5. 5.
    Bourguignon, J. P. Lawson, H. B.: Commun. Math. Phys.79, 189–203 (1981)Google Scholar
  6. 6.
    Gidas B.: Euclidean Yang-Mills and related equations, Bifurcation Phenomena in Mathematical Physics and Related Topics pp. 243–267 Dordrecht: Reidel Publishing Co. 1980Google Scholar
  7. 7.
    Hildebrandt, S., Kaul, H., Widman, K.-O.: Acta Math.138, 1–16 (1977)Google Scholar
  8. 8.
    Jaffe, A. Taubes, C.: Vortices and monopoles. Progress in Physics 2. Boston: Birkhäuser 1980Google Scholar
  9. 9.
    Morrey, C. B.: Multiple integrals in the calculus of variations. New York: Springer 1966Google Scholar
  10. 10.
    Parker, T.: Gauge theories on four dimensional manifolds. Ph.D. Thesis, Stanford (1980)Google Scholar
  11. 11.
    Ray, D.: Adv. Math.4, 111–126 (1970)Google Scholar
  12. 12.
    Sacks, J. Uhlenbeck, K.: The existence of minimal two-spheres. Ann. Math. (to appear)Google Scholar
  13. 13.
    Sibner, L. M.: (private communication)Google Scholar
  14. 14.
    Taubes, C.: The Existence of Multi-Monopole Solutions to the Non-Abelian, Yang-Mills-Higgs Equations for Arbitrary Simple Gauge Groups. Commun. Math. Phys. (to appear)Google Scholar
  15. 15.
    Uhlenbeck, K.: Bull. Am. Math. Soc.1, (New Series) 579–581 (1979)Google Scholar
  16. 16.
    Uhlenbeck, K.: Connections withL bounds on curvature. Commun. Math. Phys.83, 31–42 (1982)Google Scholar

Copyright information

© Springer-Verlag 1982

Authors and Affiliations

  • Karen K. Uhlenbeck
    • 1
  1. 1.Department of MathematicsUniversity of Illinois at Chicago CircleChicagoUSA

Personalised recommendations